MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER
Model Number 806316
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the foley burst while inside of the patient, which caused a uti.Customer was seen by the doctor who gave her a new foley insertion tray.It is unknown what medical interventions were given for the uti.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be ¿burst balloons¿ with a potential root cause of "high modulus latex and pinhole in balloon or cuff wall thickness too thin".The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿¿visually inspect the product for any imperfections or surface deterioration prior to use.¿ h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the foley burst while inside of the patient, which caused a uti.The customer was seen by the doctor who gave her a new foley insertion tray.It is unknown what medical interventions were given for the uti.

Brand Name
BARDIA® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9571598
Report Number1018233-2020-00215
Device Sequence Number2573514
Product Code EZL
UDI-Device Identifier00801741039119
UDI-Public(01)00801741039119
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number806316
Device Catalogue Number806316
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;